Journal of Statistical Physics

, Volume 94, Issue 5, pp 779–804

Boundary Conditions for Scalar Conservation Laws from a Kinetic Point of View

  • A. Nouri
  • A. Omrane
  • J. P. Vila

DOI: 10.1023/A:1004574814876

Cite this article as:
Nouri, A., Omrane, A. & Vila, J.P. Journal of Statistical Physics (1999) 94: 779. doi:10.1023/A:1004574814876


Boundary conditions for multidimensional scalar conservation laws are obtained in the context of hydrodynamic limits from a kinetic point of view. The initial boundary value kinetic problem is well posed since inward and outward characteristics of the domain can be distinguished. The convergence of the first momentum of the distribution function to an entropy solution of the conservation law is established. Boundary conditions are obtained. The equivalence with the Bardos, Leroux, and Nedelec conditions is studied.

hydrodynamic limitsmultidimensional scalar conservation lawskinetic approachCauchy problem and boundary conditionsBV estimates

Copyright information

© Kluwer Academic/Plenum Publishers 1999

Authors and Affiliations

  • A. Nouri
    • 1
  • A. Omrane
    • 2
  • J. P. Vila
    • 3
  1. 1.UMR 5585, INSA LyonVilleurbanne CedexFrance
  2. 2.Université des Antilles et de la GuyanePointe à PitreGuadeloupe
  3. 3.Institut National des Sciences Appliquées de Toulouse (INSAT), Route de NarbonneToulouse Cedex